Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Migraines, nausea, light-smell-noise sensitivity, Imitrex

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I am a 40 year old female, 5'3" weighing 170 lbs. and I have been experiencing severe migraines. my symptoms are my right hand and arm get tingly then go numb, then I have nausea, sensitivity to light -smell-and noise they usually last up to, if not longer, 8 hours. my imitrex 100mg doesn't stop them. afterwards my right arm and hand are weak and feel as if I have a band tied on my arm as if you were drawing blood. Is this normal with migraines?
Posted Mon, 16 Apr 2012 in Headache and Migraines
Answered by Dr. Rhea Chanda 26 minutes later

Thanks for your query,

The symptoms you have are definitely consistent with migraine.The sensitivity to light,heat,sound,noise etc is very common.Symptoms last for several hours and then reduce.However,although the numbness can be a part of the migraine i would like to rule out some nerve compression disorder first.The high blood pressure can also cause the numbness due to nerve compression.

I would suggest that you have a neurological examination first.If the exam is found to be normal,then the cause of the numbness is most likely the migraine.However,if the exam is not normal,then a nerve conduction study can be done to find out if there is compression.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Follow-up: Migraines, nausea, light-smell-noise sensitivity, Imitrex 1 hour later
My blood pressure is normally 110 over 54. It has only gotten upto 132 over 76 when I was having a lot of pain from a migraine about 2 months ago but since then it has stayed at 110/54. With this last migraine I also acquired a case of severe heartburn sensation for 3 days past as well as the numbness in my arm which is still acting up and the migraine I went to the ER for was on Saturday April 23rd. The gave me an IV, dalotid, benedryl, and phenergan. The imitrex had not touched it. I have never had heartburn before and was wondering if it was also a symptom
Answered by Dr. Rhea Chanda 8 minutes later
Hi again,

Thanks for your query.

No,heartburn is usually not associated with migraine.That is more or less a GI symptoms for which you were given medications.The blood pressure,migraine,numbness etc may be associated with other or not.That is what has to be clarified.Its possible that you are taking lots of medication,and that's causing the gastritis.Your migraine also seems to be escalating so some dose adjustment might be necessary.If you are taking many medications together,then you should also take some antacids before meals.Gastritis is a side effect.

Hope i have answered all your doubts.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor